Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 64, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 6, 2005, 5:43 AM CDT for DeSoto County, Mississippi; Shelby County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2005, 5:43 AM CDT (10:43 UTC)
- Expired
- Apr 6, 2005, 6:16 AM CDT
- In force
- 33 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties DeSoto County, MS, Shelby County, TN
The radar
The Memphis radar (KNQA), 31 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 10.7 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 571 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 061043 SVRMEG MSC033-TNC157-061115- /O.NEW.KMEG.SV.W.0064.050406T1043Z-050406T1115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 543 AM CDT WED APR 6 2005 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DESOTO COUNTY IN NORTHWEST MISSISSIPPI SHELBY COUNTY IN SOUTHWEST TENNESSEE * UNTIL 615 AM CDT * AT 541 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SOUTHAVEN...AND MOVING NORTHEAST AT 45 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OLIVE BRANCH...SOUTHEAST MEMPHIS...GERMANTOWN...BARTLETT...ELLENDALE... LAKELAND...BOLTON AND ARLINGTON. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3489 9008 3482 8988 3531 8963 3541 8983 $$
2 follow-up statements
000 WWUS54 KMEG 061102 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 602 AM CDT WED APR 6 2005 MSC033-061112- /O.CAN.KMEG.SV.W.0064.000000T0000Z-050406T1115Z/ DESOTO MS- 602 AM CDT WED APR 6 2005 ...THE SEVERE THUNDERSTORM WARNING FOR DESOTO COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE RADAR INDICATED THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD MOVED OUT OF THE AREA. LAT...LON 3501 9008 3502 8968 3531 8964 3542 8984 $$ TNC157-061115- /O.CON.KMEG.SV.W.0064.000000T0000Z-050406T1115Z/ SHELBY TN- 602 AM CDT WED APR 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 AM CDT FOR SHELBY COUNTY... AT 601 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GERMANTOWN...MOVING NORTHEAST AT 45 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTHEAST MEMPHIS...GERMANTOWN...COLLIERVILLE...BARTLETT...ELLENDALE... LAKELAND...EADS...BOLTON AND ARLINGTON. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3501 9008 3502 8968 3531 8964 3542 8984 $$
000 WWUS54 KMEG 061116 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 615 AM CDT WED APR 6 2005 TNC157-061125- /O.EXP.KMEG.SV.W.0064.000000T0000Z-050406T1115Z/ SHELBY TN- 615 AM CDT WED APR 6 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SHELBY COUNTY EXPIRES AT 615 AM CDT... NATIONAL WEATHER SERVICE RADAR INDICATED THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD MOVED OUT OF THE AREA. AT 605 AM CDT...A NATIONAL WEATHER SERVICE EMPLOYEE REPORTED PENNY SIZE HAIL 3 MILES NORTH OF GERMANTOWN. LAT...LON 3501 9008 3502 8968 3531 8964 3542 8984 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 2:15 AM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Apr 6, 2:15 AM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 215 AM CDT WED APR 6 2005 .DISCUSSION... DYING LINE OF SHOWERS AND THUNDERSTORMS IS CURRENTLY MAKING ITS WAY INTO WESTERN PORTIONS OF THE CWA THIS MORNING. THIS LINE IS ASSOCIATED WITH A STRONG UPPER LEVEL LOW PRESSURE SYSTEM THAT IS CURRENTLY LOCATED OVER OKLAHOMA. EXPECT THIS INITIAL LINE OF CONVECTION TO CONTINUE MOVING EASTWARD ACROSS THE CWA TODAY. MODELS HAVE SHIFTED THE TRACK OF THE LOW FURTHER SOUTH THAN LAST NIGHTS RUN. LOW IS EXPECTED TO TRACK ACROSS NORTH MISSISSIPPI LATER TONIGHT. AFTER THE INITIAL LINE OF CONVECTION GOES THROUGH THIS MORNING...SOME CLEARING MAY OCCUR. EVEN IF ONLY A LITTLE BIT OF SUNSHINE OCCURS...HIGH TEMPERATURES WILL GET MUCH WARMER THAN WHAT GUIDANCE IS PREDICTING. WILL GO WITH HIGHS IN THE LOW TO MID 70S. WITH DAYTIME HEATING...EXPECT SHOWERS AND THUNDERSTORMS TO REDEVELOP BY THIS AFTERNOON INTO TONIGHT. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREAT. THE BEST CHANCE FOR SEVERE WEATHER TO OCCUR WILL BE ACROSS PORTIONS OF EASTERN ARKANSAS AND NORTH MISSISSIPPI...WHERE THE UPPER LOW WILL TRACK. EXPECT SHOWERS AND A FEW ISOLATED THUNDERSTORMS TO CONTINUE INTO THURSDAY AS UPPER LOW WILL NOT EXIT MIDSOUTH UNTIL MIDDAY THURSDAY. ANY THUNDERSTORMS THAT OCCUR THURSDAY MORNING SHOULD STAY BELOW SEVERE LIMITS AS INSTABILITY WILL BE WEAK ACROSS THE AREA. MIDSOUTH WILL BE ON BACK SIDE OF LOW BY THURSDAY AFTERNOON AND EVENING. SOME SCATTERED SHOWERS MAY MOVE THROUGH THE AREA DURING THIS TIME. AN UPPER RIDGE WILL MOVE OVER THE MIDSOUTH BY FRIDAY EVENING AND WILL BRING DRY AND PLEASANT CONDITIONS FOR MOST OF THE WEEKEND TO THE MIDSOUTH. HIGHS WILL BE IN THE LOWER TO MID 70S AND LOWS WILL BE IN THE 50S DURING THIS TIME. BY SUNDAY CLOUDS WILL BEGIN TO INCREASE ACROSS THE AREA IN ADVANCE OF THE NEXT LOW PRESSURE SYSTEM. RAIN CHANCES WILL BEGIN ACROSS SOUTHWESTERN PORTIONS OF THE MIDSOUTH SUNDAY NIGHT. THE EXACT TRACK OF THE LOW IS UNCERTAIN AT THIS TIME BUT THE MIDSOUTH WILL CONTINUE TO EXPERIENCE CHANCES FOR SHOWERS AND THUNDERSTORMS FOR THE BEGINNING OF THE WEEK. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && KRM
Hazardous weather outlook, Apr 6, 4:00 AM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 400 AM CDT WED APR 6 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-071100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 400 AM CDT WED APR 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... A LOW PRESSURE SYSTEM WILL APPROACH THE MIDSOUTH TODAY AND TONIGHT. AN INITIAL LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE MIDSOUTH THIS MORNING INTO EARLY AFTERNOON. AFTER A BRIEF BREAK...REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS WILL OCCUR DURING THE AFTERNOON AND EVENING HOURS AS THE LOW PRESSURE SYSTEM MOVES INTO THE MIDSOUTH. SOME OF THESE THUNDERSTORMS MAY BE SEVERE THIS AFTERNOON INTO TONIGHT. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. THERE IS A SLIGHT RISK FOR SEVERE STORMS IN EFFECT FOR THE ENTIRE MIDSOUTH. ALTHOUGH THE BEST THREAT FOR SEVERE WEATHER WILL OCCUR SOUTH OF A LINE FROM FORREST CITY ARKANSAS TO CORINTH MISSISSIPPI...WHERE THE LOW PRESSURE SYSTEM WILL TRACK. .DAYS TWO THROUGH SEVEN... THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT. KRM
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 2:40 PM CDT | Tornado Warning | MEG | Panola, Tallahatchie | 35 min |
| Apr 6, 2:50 PM CDT | Severe Thunderstorm Warning | MEG | Quitman | 25 min |
| Apr 6, 3:36 PM CDT | Severe Thunderstorm Warning | MEG | Panola, Yalobusha | 24 min |
| Apr 6, 3:56 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Marshall | 49 min |
| Apr 6, 4:09 PM CDT | Tornado Warning | MEG | Lafayette | 36 min |
| Apr 6, 4:42 PM CDT | Tornado Warning | MEG | Union | 33 min |
| Apr 6, 3:13 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 20 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.